Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 24, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 26, 2009, 4:00 PM EDT for Capitol Planning Region, Connecticut. It was in force for 45 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2009, 4:00 PM EDT (20:00 UTC)
- Expired
- Jun 26, 2009, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 101 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:20 PM EDT | TSTM WND DMG | Farmington, CT | WIRES DOWN IN ROUTE 4 AREA OF THE UNIONVILLE SECTION |
| Jun 26, 4:20 PM EDT | TSTM WND DMG | West Hartford, CT | SIX TO 18 INCH DIAMETER TREES LIMBS DOWN IN ROUTE 9 AREA |
| Jun 26, 4:20 PM EDT | HAIL 2 | Burlington, CT | HAIL FROM 1 TO 2 INCHES IN DIAMETER |
| Jun 26, 4:25 PM EDT | TSTM WND DMG | Farmington, CT | TREE DOWN ON CAR. OVER 100 TREES AND WIRES DOWN. MULTIPLE ROAD CLOSURES IN THE ROUTE 4 AREA. |
| Jun 26, 4:29 PM EDT | HAIL 0.88 | New Britain, CT | |
| Jun 26, 4:30 PM EDT | TSTM WND DMG | Plainville, CT | MANY TREES DOWN NEAR THE INTERSTATE 84 CORRIDOR |
| Jun 26, 4:33 PM EDT | TSTM WND DMG | Burlington, CT | TREES DOWN ON THE GEORGE WASHINGTON TURNPIKE |
| Jun 26, 4:35 PM EDT | TSTM WND DMG | New Britain, CT | SEVERAL TREES DOWN NEAR GOLF COURSE |
| Jun 26, 4:37 PM EDT | TSTM WND DMG | Farmington, CT | WIRES DOWN ON A CAR WITH PEOPLE TRAPPED |
| Jun 26, 4:39 PM EDT | HAIL 0.88 | Newington, CT | NICKEL SIZE HAIL ON MAIN STREET |
| Jun 26, 4:39 PM EDT | HAIL 1 | Newington, CT | QUARTER SIZE HAIL NEAR INDIAN HILL GOLF COURSE |
| Jun 26, 4:45 PM EDT | TSTM WND DMG | West Hartford, CT | TREES DOWN ON POWER LINES WITH POWER OUTAGES |
| Jun 26, 4:45 PM EDT | HAIL 0.75 | West Hartford, CT | |
| Jun 26, 4:47 PM EDT | TSTM WND DMG | Newington, CT | TREES AND LARGE BRANCHES UP TO 1 FOOT IN DIAMETER DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -380 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 262000
SVRBOX
CTC003-262045-
/O.NEW.KBOX.SV.W.0024.090626T2000Z-090626T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...WEST HARTFORD...NEWINGTON...NEW
BRITAIN...HARTFORD...BRISTOL...
* UNTIL 445 PM EDT
* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BURLINGTON...OR 6 MILES SOUTHEAST OF TORRINGTON...AND MOVING EAST
AT 20 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE... CANTON...PLAINVILLE...
AVON...FARMINGTON...BLOOMFIELD...WINDSOR...SOUTH WINDSOR AND EAST
WINDSOR
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.
LAT...LON 4181 7295 4183 7294 4185 7297 4186 7297
4188 7295 4187 7258 4158 7278 4158 7280
4165 7299 4180 7302
TIME...MOT...LOC 1959Z 289DEG 19KT 4178 7302
$$
RLG2 follow-up statements
000
WWUS51 KBOX 262012
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT FRI JUN 26 2009
CTC003-262045-
/O.CON.KBOX.SV.W.0024.000000T0000Z-090626T2045Z/
HARTFORD CT-
412 PM EDT FRI JUN 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN HARTFORD COUNTY...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NOW CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BURLINGTON...OR 6 MILES NORTH OF BRISTOL...MOVING EAST
AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CANTON...PLAINVILLE...AVON...FARMINGTON...BLOOMFIELD...WEST
HARTFORD...NEW BRITAIN...WINDSOR...SOUTH WINDSOR...NEWINGTON...
HARTFORD AND EAST WINDSOR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4181 7295 4183 7294 4185 7297 4186 7297
4188 7295 4187 7258 4158 7278 4158 7280
4165 7299 4180 7302
TIME...MOT...LOC 2011Z 289DEG 19KT 4177 7298
$$
RLG/GAF000
WWUS51 KBOX 262024
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
424 PM EDT FRI JUN 26 2009
CTC003-262045-
/O.CON.KBOX.SV.W.0024.000000T0000Z-090626T2045Z/
HARTFORD CT-
424 PM EDT FRI JUN 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN HARTFORD COUNTY...
AT 423 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.
THIS STORM WAS LOCATED NEAR BURLINGTON...OR NEAR BRISTOL...MOVING
EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLAINVILLE...AVON...FARMINGTON...BLOOMFIELD...WEST HARTFORD...NEW
BRITAIN...WINDSOR...SOUTH WINDSOR...NEWINGTON...HARTFORD AND EAST
WINDSOR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED IN BURLINGTON
CONNECTICUT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4181 7295 4183 7294 4185 7297 4186 7297
4188 7295 4187 7258 4158 7278 4158 7280
4165 7299 4180 7302
TIME...MOT...LOC 2023Z 289DEG 19KT 4175 7290
$$
RLGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:53 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 26, 3:53 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EDT FRI JUN 26 2009
.SYNOPSIS...
A COLD FRONT CROSSING NEW YORK WILL MOVE ACROSS NEW ENGLAND TONIGHT
BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. UPPER LEVEL LOW
PRESSURE WILL THEN DROP OVER NEW ENGLAND SATURDAY BRINGING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS. CLOUDS AND SHOWERS WILL LINGER
THROUGH MUCH OF THE COMING WEEK ALONG WITH SEASONABLY COOL
TEMPERATURES.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
MOST THUNDERSTORMS ARE PASSING NORTH AND SOUTHWEST OF SOUTHERN NEW
ENGLAND. THERE IS ONE BATCH IN NORTHERN CONNECTICUT AND ADJACENT
MASSACHUSETTS THAT WILL MOVE ACROSS AREAS SOUTH OF THE MASS PIKE.
SURFACE BASED CAPES OF 2000 JOULES MAINLY OVER CONNECTICUT WITH AN
AXIS THROUGH RI AND SOUTHEAST MASS. ML CAPES IN THIS SOUTHERN AREA
ARE 500 JOULES OR LESS WITH INCREASING INHIBITION FROM WEST TO
EAST. THIS INSTABILITY SHOULD SUPPORT THUNDER THROUGH AT LEAST THE
EVENING AND EARLY NIGHT. MOST SUPPORT FOR SEVERE STORMS APPEARS TO
BE OVER NORTHERN NEW ENGLAND AND FROM CONNECTICUT SOUTH. BUT THERE
ARE BREAKS IN CLOUD COVER OVER SOUTHERN NH AND NORTHEAST MASS WITH
ENOUGH TIME FOR SOLAR HEATING OF THE AIRMASS...SO THESE AREAS WILL
NEED TO BE MONITORED TOO.
ALL MODELS BRING THE COLD FRONT TO RHODE ISLAND AND EASTERN MASS BY
12Z SATURDAY. WE WILL KEEP LIKELY POPS FOR ALL AREAS THROUGH MIDNIGHT
AND THEN TAPER POPS THROUGH CHANCE OVERNIGHT WITH HIGHEST LATE NIGHT
POPS IN EASTERN MASS. TEMPERATURES WILL BE A BLEND OF MOS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
UPPER LOW PRESSURE AND ITS COLD AIR ALOFT WILL MOVE ACROSS NEW
ENGLAND SATURDAY. SATELLITE AND OBSERVATIONS SHOW SOME DRYING AHEAD
OF THE UPPER LOW...SO PARTIAL CLEARING IS LIKELY FOR SATURDAY
MORNING. ONCE THE SUN GETS TO WORK ON THIS AIR...AND WITH SHARP LAPSE
RATES DUE TO THE COLD AIR ALOFT...THE ATMOSPHERE SHOULD DESTABILIZE
SUFFICIENTLY FOR INCREASING CLOUDS BY MIDDAY/AFTERNOON AND FOR AT
LEAST SCATTERED THUNDERSTORMS. WET BULB ZERO VALUES DROP TO
9000-9500 FEET WHICH IS LOW ENOUGH FOR AT LEAST SMALL HAIL.
850 TEMPS AND THEIR 800 MB EQUIVILENTS ARE AROUND 10-12C...THAT WOULD
SUPPORT MAX TEMPS AROUND 80. CLOUDS MAY KEEP TEMPS A LITTLE BELOW MAX
POTENTIAL BUT THE COLD ADVECTION ALOFT WILL MAKE DRY ADIABATIC LAPSE
RATES AN EASIER REACH. WE USED A BLEND OF MOS WHICH YIELDED MAX
TEMPS IN THE MID AND UPPER 70S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
*** A RETURN TO UNSEASONABLY COOL AND DAMP CONDITIONS EXPECTED...
WHILE THE DETAILS OF THIS FORECAST HAVE BELOW AVERAGE CONFIDENCE...
IT DOES APPEAR SOUTHERN NEW ENGLAND WILL BE RETURNING TO COOL AND WET
CONDITIONS. WHILE NOT EXPECTING CONTINUOUS RAINFALL...HAVE FOUND IT
DIFFICULT TO FIND A DAY WHICH COULD BE COMPETELY DRY. THE FAVORED
TIME FOR ANY SHOWERS WOULD BE DURING THE AFTERNOON AND EVENING
HOURS...MAINLY DUE TO THE WARMER TEMPERATURES AT THOSE TIMES.
A SERIES OF MID LEVEL DISTURBANCES IS FORECAST TO MERGE INTO A LARGER
DISTURBANCE OVER NEW ENGLAND SUNDAY NIGHT INTO MONDAY. THIS LARGER
CUTOFF MID LEVEL LOW THEN LINGERS IN OUR VICINITY AS THE WESTERN END
OF AN OMEGA BLOCK STRETCHING ACROSS THE NORTH ATLANTIC.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THIS AFTERNOON AND EARLY EVENING...
FIRST BATCH OF SHOWERS WITH EMBEDDED LIGHTNING NEAR CONCORD NH WAS
MOVING ACROSS SOUTHERN NH AND EASTERN MA AT 2 PM/18Z. BREAKS IN THE
OVERCAST OVER MUCH OF CT...WEST-CENTRAL MA INTO EASTERN NY WILL
PROMOTE TSTM DEVELOPMENT AFT 21Z THROUGH ABOUT 02Z. COVERAGE WILL BE
ISOLATED TO SCATTERD AT MHT/BOS AND PVD WITH TSTMS MORE NUMEROUS
ACROSS BDL/BAF. STRONG WINDS AND HAIL ARE POSSIBLE WITH THE STRONGEST
STORMS.
RISK FOR TSTMS ARE VERY LOW TO NIL FOR HYA/FMH AND ACK THROUGH EARLY
THIS EVENING.
LATER THIS EVENING AND OVERNIGHT...
SHOWERS AND TSTMS WILL DIMINISH AFTER 02Z/10 PM. HOWEVER...ISOLATED
TO SCT TSTMS MAY LINGER MUCH OF THE NIGHT ACROSS SOUTHERN NEW
ENGLAND. THIS INCLUDES BDL/PVD/HYA/FMH AND ACK.
SATURDAY...
QUIET MORNING WITH VFR MOST TERMINALS EXCEPT IFR/MVFR IN AREAS OF FOG
AT PVD/HYA/FMH AND ACK. BY AFTERNOON SCT SHOWERS AND TSTMS EXPECTED
AT ALL TERMINALS. SMALL HAIL IS POSSIBLE WITH ANY TSTM SAT.
OUTLOOK /SATURDAY THROUGH TUESDAY/...
SATURDAY NIGHT THROUGH TUESDAY...THERE LIKELY WILL BE TIMES OF MVFR-
IFR CONDITIONS IN LOW CLOUDS/FOG PATCHES AND THE POTENTIAL FOR
SCATTERED SHOWERS.
&&
.MARINE...
LINGERING ROUGH SEAS ON THE OUTER WATERS MAINLY ON THE SOUTH AND
SOUTHEAST OUTER WATERS. WE WILL EXTEND A SMALL CRAFT ADVISORY FOR
ROUGH SEAS THROUGH 14Z. WINDS SHOULD REMAIN BELOW 20 KNOTS TONIGHT
AND SATURDAY...EXCEPT IN THE VICINITY OF ANY THUNDERSTORMS.
DENSE FOG REPORTED ON NANTUCKET SOUND THIS AFTERNOON. FOG WILL LINGER
SOUTH AND EAST OF CAPE COD TONIGHT AND SATURDAY MORNING.
OUTLOOK /SATURDAY THROUGH TUESDAY/...
WINDS AND SEAS SHOULD GENERALLY REMAIN BELOW 25 KT AND 5 FT
RESPECTIVELY. HOWEVER...ONSHORE FLOW WILL RESULT IN AREAS OF FOG AT
TIMES RESULTING IN POOR VISIBILITIES FOR MARINERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM EDT THIS
EVENING FOR ANZ250-254-255.
&&
SYNOPSIS...WTB
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...BELK
AVIATION...NOCERA/BELK
MARINE...WTB/BELKHazardous weather outlook, Jun 26, 4:21 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 421 AM EDT FRI JUN 26 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-270830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 421 AM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION...MAINLY THIS AFTERNOON AND EARLY EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING LOCALIZED DAMAGING WIND GUSTS...HAIL...AND LOCALIZED TORRENTIAL DOWNPOURS THAT MAY LEAD TO MINOR FLOODING AND A LOW PROB OF A LOCALIZED FLASH FLOOD. THERE ALSO IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS FOR NANTUCKET BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY AFTERNOON AND EARLY EVENING. A FEW OF THE STRONGEST STORMS MAY CONTAIN PEA SIZE HAIL. THERE IS A LOW PROBABILITY OF A FEW MARGINAL SEVERE HAIL REPORTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR THUNDERSTORM REPORTS. ANZ230>237-250-254-255-270830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 421 AM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY TO DEVELOP OVER THE MAINLAND TODAY AND LIKELY MOVE ACROSS THE COASTAL WATERS THIS AFTERNOON AND THIS EVENING. GUSTY WINDS AND HAIL MAY ACCOMPANY SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR THUNDERSTORM REPORTS.
In the hours before
Special weather statement, Jun 26, 12:50 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1250 PM EDT FRI JUN 26 2009 NHZ011-015-261730- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 1250 PM EDT FRI JUN 26 2009 AT 1246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER WINDHAM COUNTY VERMONT AND WESTERN CHESHIRE COUNTY NEW HAMPSHIRE. RAINFALL RATES OF 0.5 TO 1.0 INCHES PER HOUR WILL OCCUR AS THESE STORMS MOVE EAST ACROSS THE REMAINDER OF CHESHIRE COUNTY THROUGH 130 PM. LOCALIZED PONDING OF WATER ON ROADWAYS WILL OCCUR. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. FIELD
Special weather statement, Jun 26, 3:10 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 310 PM EDT FRI JUN 26 2009 CTZ002-003-MAZ011-261945- EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT- 310 PM EDT FRI JUN 26 2009 AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 30 MPH 3 MILES WEST OF SUFFIELD...OR ABOUT 4 MILES NORTHWEST OF WINDSOR LOCKS...MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE... WINDSOR LOCKS...SUFFIELD AND ENFIELD FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. RLG
Special weather statement, Jun 26, 3:41 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 341 PM EDT FRI JUN 26 2009 CTZ002>004-262045- HARTFORD CT-TOLLAND CT-WINDHAM CT- 341 PM EDT FRI JUN 26 2009 AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH SMALL HAIL AND THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH FROM 3 MILES NORTHWEST OF WINDSOR LOCKS TO 19 MILES SOUTHWEST OF TORRINGTON TO 38 MILES WEST OF NAUGATUCK...MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE... SUFFIELD...EAST GRANBY... ENFIELD...SIMSBURY...WINDSOR LOCKS...CANTON...SOMERS... BURLINGTON...AVON...WEST HARTFORD...STAFFORD SPRINGS...STAFFORD... SOUTH WINDSOR...ROCKVILLE...ELLINGTON...EAST WINDSOR...BLOOMFIELD AND WINDSOR FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. GAF/RLG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:23 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 3 hr |
| Jun 26, 4:41 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 49 min |
| Jun 26, 4:53 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 52 min |
| Jun 26, 4:57 PM EDT | Areal Flood Advisory | BOX | 85 min | |
| Jun 26, 5:10 PM EDT | Tornado Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 35 min |
| Jun 26, 5:35 PM EDT | Areal Flood Advisory | BOX | Northeastern Connecticut Planning Region | 45 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.